MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the involved needle was broken using risperdal consta.The product was not administered to the patient and the patient's health was not harm.The event occurred pre-treatment.The final patient impact was not harmed.The patient was not injured during the event and medical/surgical intervention was not needed.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: age or date of birth: requested, not provided.A3a: sex: requested, not provided.A3b: gender: n/a.A4: weight: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E1: phone number: requested, unknown.E3: occupation: combo analyst iii, product quality vigilance.The actual device was not available for evaluation therefore; the details of the actual condition of the sample in unable to be determined.Retention samples were visually inspected and confirmed free from any tilted cannula, bent cannula, or damage to the cannula that might lead to the complaint.Our cannula is a supplied raw material that complies with iso 9626, particularly on stiffness and breakage.Prior to the supply of cannula (raw material) to the needle assembly process, qc conducts incoming inspection which includes dimensional inspection and verification of certificate of analysis according to material specification.A total of ten (10) complaints were received from the previous two fiscal years to the present for the same issue where the cause was not identified related to our product and production process.Retention samples were subjected to simulation.The syringe with the safety needle was punctured into the rubber cork.A manual cannula bending test was conducted wherein the needle was bent 45° from left to right forty (40) times.Result, the needle did not break even after 40x bending.The root cause of the complaint could not be identified to be related to our product or manufacturing process.A review of the product's lot history file revealed no issues that were encountered during the production of the reported lot and the retention samples met the required specifications.Our cannula is supplied with raw material that complies with iso 9626, particularly on stiffness and breakage.The retention samples were confirmed visually in good condition.Simulations were conducted on the samples wherein the needle did not break even after 40x bending which indicates that our needles have high resistance to breakage.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.(b)(4).

Brand Name
TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan
RP 
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna, binan
RP  
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key18911506
Report Number3003902955-2024-00015
Device Sequence Number6769186
Product Code FMI
UDI-Device Identifier34806017507771
UDI-Public34806017507771
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K113422
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSG3+2051
Device Lot Number221216C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2024
Initial Report FDA Received Date03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RISPERDAL CONSTA
Patient SexUnknown